Alert archive / Michigan / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Gaylord, MI

February 6, 2007

NWS Gaylord, MI issued this wind chill advisory at Feb 6, 2007, 4:32 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2007, 4:32 AM EST (09:32 UTC)
Expired
Feb 6, 2007, 11:07 AM EST
In force
7 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 060932
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
432 AM EST TUE FEB 6 2007

...LAKE EFFECT SNOW SHOWERS AND COLD WIND CHILLS ACROSS EASTERN
UPPER MICHIGAN...

.COLD WEST WINDS CONTINUE TO BRING LAKE EFFECT SNOW SHOWERS AND
COLD WIND CHILLS TO PORTIONS OF EASTERN UPPER MICHIGAN. WHILE WIND
CHILLS WILL IMPROVE AS THE DAY WEARS ON...SNOW SHOWERS OFF LAKE
SUPERIOR WILL PERSIST THROUGH TONIGHT...BRINGING LOCALLY HEAVY
SNOW ACCUMULATIONS TO NORTHERN PORTIONS OF CHIPPEWA COUNTY.

MIZ008-062300-
/O.NEW.KAPX.LE.Y.0010.070206T0932Z-070207T1000Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE MARIE
432 AM EST TUE FEB 6 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. 

SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR IN WEST-NORTHWEST FLOW
THROUGH TONIGHT. THIS IS EXPECTED TO TARGET AREAS ALONG AND NORTH
OF M-28 FOR LOCALLY HEAVY SNOW ACCUMULATIONS...INCLUDING THE
IMMEDIATE SAULT STE MARIE VICINITY. TOTAL SNOW ACCUMULATIONS
THROUGH DAYBREAK WEDNESDAY ARE EXPECTED TO RANGE FROM 6 TO 10
INCHES...WITH SOME HIGHER AMOUNTS POSSIBLE.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

MIZ015-061600-
/O.NEW.KAPX.WC.Y.0002.070206T0932Z-070206T1600Z/
MACKINAC-
INCLUDING THE CITY OF...ST IGNACE
432 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO ACROSS MUCH OF
MACKINAC COUNTY COMBINED WITH A 10 TO 20 MPH WEST WIND WILL RESULT
IN WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO THIS MORNING. AS
TEMPERATURES RISE ABOVE ZERO LATER TODAY AND WINDS DIMINISH...
EXPECT WIND CHILLS TO INCREASE TO ZERO TO 10 BELOW.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

JPB
1 follow-up statement
000 
WWUS43 KAPX 061607
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1107 AM EST TUE FEB 6 2007

...LAKE EFFECT SNOW SHOWERS PERSIST OFF LAKE SUPERIOR...

.SNOW SHOWERS OFF LAKE SUPERIOR WILL PERSIST THROUGH TONIGHT...
BRINGING LOCALIZED HEAVY SNOW ACCUMULATIONS TO NORTHERN PORTIONS
OF CHIPPEWA COUNTY...PARTICULARLY AROUND THE WHITEFISH POINT AND
PARADISE AREAS.

MIZ015-061715-
/O.CAN.KAPX.WC.Y.0002.000000T0000Z-070206T1600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
1107 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND
CHILL ADVISORY. 



$$

MIZ008-062300-
/O.CON.KAPX.LE.Y.0010.000000T0000Z-070207T1000Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1107 AM EST TUE FEB 6 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR IN WEST-NORTHWEST
FLOW THROUGH TONIGHT. THIS IS EXPECTED TO TARGET AREAS ALONG AND
NORTH OF M-28 WITH LOCALIZED HEAVY SNOW ACCUMULATIONS...PARTICULARLY
AROUND THE WHITEFISH POINT AND PARADISE AREAS. COMBINED TOTAL SNOW
ACCUMULATIONS IN THESE AREAS TODAY AND TONIGHT ARE EXPECTED TO
RANGE FROM 4 TO 8 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT
WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. WHILE TRAVELING...BE
PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS ROAD
CONDITIONS.

$$

ADAM

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 3:56 AM EST, 36 minutes earlier.

Area forecast discussion, Feb 6, 3:56 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
356 AM EST TUE FEB 6 2007

.DISCUSSION...WESTERN GREAT LAKES WILL REMAIN UNDER THE INFLUENCE
OF EASTERN CANADIAN POLAR VORTEX THROUGH THE COMING WEEKEND...AND
KEEPS THE COLD PATTERN IN PLACE RIGHT ON THROUGH THE FORECAST
PERIOD. SOME MODERATION MAY FINALLY BE ON THE HORIZON EARLY NEXT
WEEK AS HIGHLY AMPLIFIED/BLOCKED PATTERN BEGINS TO BREAK DOWN. THE
MAIN ISSUES WILL BE DEALING WITH A COUPLE OF SHORT WAVE TROUGHS
ROTATING AROUND POLAR VORTEX AND ACROSS THE FORECAST AREA TODAY
AND TONIGHT...NEITHER OF WHICH HAVE MUCH IF ANY MOISTURE PER
SATELLITE IMAGERY. A STRONGER WAVE AND ASSOCIATED ARCTIC FRONT
WILL DELIVER A REINFORCING SHOT OF COLDER AIR WEDNESDAY NIGHT INTO
THURSDAY. SO EVOLUTION OF LAKE EFFECT/LAKE ENHANCED SNOWFALL AND
CONTINUED COLD TEMPERATURES THE MAIN FORECAST CONCERNS THROUGH
MIDWEEK.

TODAY/TONIGHT...LAKE EFFECT SNOW BANDS PERSIST IN PRETTY MUCH THE
SAME AREAS AS THEY WERE DURING THE WRITING OF THIS PRODUCT 24
HOURS AGO. MULTIPLE BAND CONVECTION OFF LAKE SUPERIOR HAS BEEN
IMPACTING NORTHERN PORTIONS OF CHIPPEWA COUNTY...WITH LESS
ORGANIZED WEST-NORTHWEST FLOW SNOW SHOWERS OFF LAKE MICHIGAN WITH
HIGHEST RADAR REFLECTIVITY NORTH OF M-72. OUTSIDE OF AREAS THAT
ARE PICKING UP SNOWFALL SKIES ARE CLEAR/PARTLY CLOUDY. 00Z APX
SOUNDING INVERSION RIGHT AROUND 800MB WITH AN 850MB TEMPERATURE
OF -22C. 06Z MESOANALYSIS SHOWS AN EAST-WEST ORIENTED SURFACE
TROUGH ALONG THE SOUTH SHORE OF LAKE SUPERIOR (JUST LIKE YESTERDAY
MORNING)...ANOTHER TROUGH EXTENDING NEARLY NORTH-SOUTH ACROSS
NORTHWEST LOWER. ON THE LARGER SCALE...00Z 500MB ANALYSIS SHOWED A
WEAK SHORT WAVE/SHEAR AXIS WEST OF LAKE SUPERIOR...A VERY MOISTURE
STARVED FEATURE AS IR/WATER VAPOR IMAGERY SHOWING SCANT EVIDENCE
OF THIS WAVE. BUT SOME INCREASE IN INVERSION HEIGHT FROM THIS
MORNING ON APX 00Z SOUNDING IN RESPONSE TO THIS WAVE... BUT NO
OTHER ENHANCEMENT ONGOING. ANOTHER SHORT WAVE TROUGH DROPPING IN
FROM THE NORTHWEST WILL CROSS THE FORECAST AREA THIS EVENING...
LIKE ITS PREDECESSOR MOISTURE WILL BE SERIOUSLY LACKING AND JUST A
BUMP UPWARD OF INVERSION HEIGHTS IS EXPECTED AS THIS WAVE PASSES.
SO WITHOUT MUCH SYNOPTIC RESPONSE THROUGH TONIGHT...WILL FOCUS ON
THE LAKE EFFECT SPECIFICS. OFF LAKE SUPERIOR...MONTREAL RIVER
RADAR SHOWING RETURNS ORGANIZING ALONG AFOREMENTIONED SURFACE
TROUGH...FOCUSING SNOW SHOWERS INTO AREAS ADJACENT TO WHITEFISH
BAY AND TOWARDS THE SOO. THIS IS THE MAIN CONCERN FOR TODAY/
TONIGHT AS THIS CONVERGENCE AXIS APPEARS AS IF IT MAY REMAIN IN
PLACE INTO TONIGHT. INVERSION HEIGHTS NOT FORECAST TO CHANGE MUCH
FROM THE CURRENT 800MB LEVEL AND MAY EVEN RISE A LITTLE TONIGHT.
SO LIKELY TO SEE PERSISTENCE OF CURRENT ACTIVITY WITH PERIODS OF
ONE HALF INCH OR MORE/HOUR SNOWFALL INTENSITY ALONG/NORTH OF M-28.
THIS WILL NECESSITATE AT LEAST A LAKE EFFECT SNOW ADVISORY THROUGH
TONIGHT...DEPENDING ON HOW PERSISTENT HIGHER INTENSITY SNOW
SHOWERS ARE COULD END UP WITH A 24 HOUR WARNING EVENT. OFF LAKE
MICHIGAN THINGS ARE (THEORETICALLY) LESS COMPLICATED. WEST-
NORTHWEST FLOW PERSISTS THROUGH TONIGHT... INVERSION HEIGHTS FALL
TO AROUND 850MB THIS AFTERNOON WITH SOME DRYING IN THE 850-700MB
LAYER AS A RESULT (RH BELOW 40 PERCENT). SO NOT ANTICIPATING MUCH
IN THE WAY OF ACCUMULATIONS TODAY OR TONIGHT ACROSS NORTHWEST
LOWER...PERHAPS A POWDERY INCH OR SO ALONG/NORTH OF M-72 EACH
PERIOD. WIND CHILLS THIS MORNING NOT AS MUCH OF A CONCERN AS
YESTERDAY WITH LIGHTER WINDS. MACKINAC COUNTY PROBABLY THE ONLY
AREA THAT WILL NEED AN ADVISORY THIS MORNING WITH WIND CHILLS AT
ISQ/ERY AROUND -25F.

WEDNESDAY...ANOTHER PIECE OF ENERGY ROTATING AROUND WEST SIDE OF
POLAR VORTEX FORECAST TO DROP ACROSS THE STATE LATER WEDNESDAY...
WITH SOME DISCREPANCIES IN THE GUIDANCE REGARDING TIMING OF THIS
FEATURE. FORECAST WILL FOCUS THE SYNOPTIC ENHANCEMENT POTENTIAL ON
WEDNESDAY NIGHT AND TREAT WEDNESDAY AS MAINLY ANOTHER LAKE EFFECT
DAY IN FAVORED WEST-NORTHWEST FLOW AREAS. BEST ACCUMULATION
POTENTIAL WILL BE ACROSS NORTHERN CHIPPEWA COUNTY...CONVERGENCE
MAY STILL BE FOCUSED ACROSS THE AREA DURING THE MORNING...
INVERSION HEIGHTS STILL AROUND 800MB AND LOW LEVEL MOISTURE
INCREASES DURING THE DAY AHEAD OF COLD FRONT ASSOCIATED WITH
APPROACHING SHORT WAVE TROUGH. SO POTENTIAL FOR SEVERAL MORE
INCHES OF SNOW AROUND WHITEFISH BAY. LAKE EFFECT PARAMETERS REMAIN
WEAK OFF LAKE MICHIGAN...INVERSION HEIGHTS AT OR BELOW 850MB WITH
A SHORT WESTERLY FETCH AND 850-700MB RH BELOW 50 PERCENT. SO NOT
ANTICIPATING MUCH ACCUMULATION DURING THE DAY. ARRIVAL OF SYNOPTIC
FORCING WEDNESDAY NIGHT WILL IMPROVE LAKE EFFECT POTENTIAL AS LOW
LEVEL MOISTURE INCREASES AND INVERSION HEIGHTS RISE (800-850MB OR
SO). DEPENDING ON TRACK OF THE WAVE THERE MAY NOT BE A LOT OF
SNOWFALL WITH THE WAVE ITSELF...BUT WILL CONTINUE WITH WIDESPREAD
MEASURABLE POPS WEDNESDAY NIGHT WITH HIGHEST PROBABILITIES CLOSER
TO LAKES SUPERIOR/MICHIGAN.

THURSDAY THROUGH SATURDAY...REGARDLESS OF TIMING DIFFERENCES
REGARDING SHORT WAVE TROUGH AND COLD FRONTAL PASSAGE (WEDNESDAY
NIGHT OR SOMETIME THURSDAY)...LAKE EFFECT/ENHANCED SNOW SHOWERS
WILL CONTINUE THURSDAY AS 850MB TEMPERATURES REMAIN AT OR BELOW
-20C. ADDITIONAL SHORT WAVE ENERGY FORECAST TO DROP INTO THE
NORTHERN PLAINS ON FRIDAY...THOUGH A LOT OF QUESTIONS REGARDING
TIMING/TRACK OF ENERGY AND HOW THIS WILL IMPACT LOW LEVEL WIND/
TEMPERATURE FIELDS AND BY EXTENSION LAKE EFFECT POTENTIAL. IT IS
POSSIBLE THAT THERE COULD BE A RELATIVE LULL IN LAKE EFFECT
ACTIVITY IF LOW LEVEL WINDS WEAKEN AND 850MB TEMPERATURE MODERATE
AHEAD OF APPROACHING ENERGY. ONE MORE SURGE OF COLD AIR ANTICIPATED
BEHIND SHORT WAVE TROUGH FOR THE WEEKEND...AND THUS CONTINUED SNOW
SHOWER CHANCES.

JPB

&&

.APX WATCHES/WARNINGS/ADVISORIES...LAKE EFFECT SNOW ADVISORY...
TODAY AND TONIGHT...MIZ008.
 WIND CHILL ADVISORY...UNTIL 11 AM...MIZ015.

&&
Hazardous weather outlook, Feb 5, 9:40 PM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
940 PM EST MON FEB 5 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-061100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
940 PM EST MON FEB 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ACCUMULATING LAKE EFFECT SNOW SHOWERS ALONG WITH SOME BLOWING SNOW
AND REDUCED VISIBILITIES WILL CONTINUE TO IMPACT PORTIONS OF EASTERN
UPPER AND NORTHWEST LOWER MICHIGAN OVERNIGHT.  THE MOST NUMEROUS
SNOW SHOWERS WILL BE WEST OF INTERSTATE 75 IN NORTHERN LOWER
MICHIGAN AND WEST OF US-123 IN EASTERN UPPER MICHIGAN.

GALE FORCE WINDS ARE EXPECTED OVERNIGHT OVER THE OPEN WATERS OF
NORTHERN LAKE HURON.  PLEASE SEE THE OPEN LAKES FORECAST FOR LAKE
HURON FOR MORE DETAILS ON THE GALE WARNINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WINDS ARE EXPECTED TUESDAY MORNING OVER THE OPEN
WATERS OF NORTHERN LAKE HURON.

VERY COLD TEMPERATURES...LOW WIND CHILLS...AND LAKE EFFECT SNOW
SHOWERS WILL CONTINUE THROUGH THE UPCOMING WEEK. ACCUMULATING SNOW
WILL BE LIKELY IN THE NORMALLY FAVORED LAKE EFFECT SNOW REGIONS.
PERSONS PLANNING TO TRAVEL THIS WEEK SHOULD KEEP ABREAST OF THE
LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:32 AM ESTLake Effect Snow AdvisoryAPXAntrim, Crawford, Kalkaska, Leelanau, Otsego48 hr

Nearby

Wind Chill Advisories in Michigan, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.